Weight Gain with Mirtazapine and Zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2009
Total Posts : 2
   Posted 8/4/2009 11:48 PM (GMT -6)   
Hi, I have a 12 year old son who is ADHD and Bipoloar he currently takes 50 mg of zoloft, 30 mg of Mirtazapine and 72 mg of Concerta per day. My concern is his weight, which has balloned to the point I am actually worried about heart stress. His Dr has continually repreminded me about his weight gain and I have told him his diet and excercise level have not changed, I was totally unaware that both zoloft and Mitazipine can cause massive weight gain and suppressed metabolism. I feel pretty stupid to be honest because I trusted these people to at least make me aware of these issues. Why would they not say that this might be a normal side effect AND reprimand me about his weight. I am beginning titration off of the Mirtazapine tonight and wonder how long I should wait before starting titration of the Zoloft. Can you do this at the same time or is it better to do it one at a time. I would like this crap out of his body as soon as possible. Thank You for any help you can give me.

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 8/5/2009 12:09 AM (GMT -6)   
Hi Pinkdiamonddolly,

I think what you need is to not titrate these out of his body without the guidance of a doctor (which can be dangerous) but a new doc. I AM NO DOC but I was struck instantly that he is not on a mood stabilizer even though he is bipolar and that he is on two drugs known for weight gain. Zoloft is a great drug for mood but everyone know its bad for weight gain, and he's on an adult dose.

Before you start messing further with his body, take him to a new pediatric psychiatrist who knows his or her stuff -- not just a general gp.

Good luck!
Co-Moderator, Bipolar Forum
Bipolar II

New Member

Date Joined Aug 2009
Total Posts : 2
   Posted 8/5/2009 12:24 AM (GMT -6)   
Here's the problem, he is going to a pediatric psychiatrist the only one within a 200 mile radius. and obviously he is an idiot, I should have realized this when he put my son on seroquel about 3 years ago and within 4 days I had a 9 year old who told me he wanted to die and attempted to sit in the street in front of our house. I know its ideal to just go to another ped psy but in this case its not possible, so has anyone ever titrated themselfs off this. Seriously my poor baby walked for 10 minutes and had to stop to rest. Frankly I have had it with the medical community as a whole right now and I can't stand by and watch my child eat himself to death SO if you can help with this please post. Thank You

Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 8/5/2009 11:58 PM (GMT -6)   

Hi pinkdiamonddolly,

You said, "he is going to a pediatric psychiatrist the only one within a 200 mile radius. and obviously he is an idiot,"

Why is not possible to go a little further to get your son a second opinion and possible treatment?  I would do whatever it takes.  Is there anyone that could help you with the drive?

I know of people that travel very far for adequate medical care.

Keep posting...I'd like to hear more. 

 Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
Leo Buscaglia

Post Edited (sukay) : 8/6/2009 12:31:17 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 11:10 AM (GMT -6)
There are a total of 2,710,117 posts in 298,862 threads.
View Active Threads

Who's Online
This forum has 153409 registered members. Please welcome our newest member, hlpdacvws.
285 Guest(s), 10 Registered Member(s) are currently online.  Details
cupcakespinkgal, PeteZa, reminder, Jessa33, Huddie, Lynnwood, lyme2015, soynomore, caramba, Labradorite

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer